Numerical Algorithms

, Volume 57, Issue 3, pp 377–388

Revisit of Jarratt method for solving nonlinear equations

Authors

    • Department of Mathematics, Young Researchers Club, Zahedan BranchIslamic Azad University
Original Paper

DOI: 10.1007/s11075-010-9433-6

Cite this article as:
Soleymani, F. Numer Algor (2011) 57: 377. doi:10.1007/s11075-010-9433-6

Abstract

In this paper, some sixth-order modifications of Jarratt method for solving single variable nonlinear equations are proposed. Per iteration, they consist of two function and two first derivative evaluations. The convergence analyses of the presented iterative methods are provided theoretically and a comparison with other existing famous iterative methods of different orders is given. Numerical examples include some of the newest and the most efficient optimal eighth-order schemes, such as Petkovic (SIAM J Numer Anal 47:4402–4414, 2010), to put on show the accuracy of the novel methods. Finally, it is also observed that the convergence radii of our schemes are better than the convergence radii of the optimal eighth-order methods.

Keywords

Nonlinear equations Newton’s method Jarratt method Padé approximant Error equation Simple root Derivative approximation Convergence radius

Mathematics Subject Classifications (2010)

65H05 41A25 65B99

Copyright information

© Springer Science+Business Media, LLC. 2010